Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Generalization of dual structural optimization problems in terms of fractional programming

Author: A. J. Morris
Journal: Quart. Appl. Math. 36 (1978), 115-119
MSC: Primary 90C30
DOI: https://doi.org/10.1090/qam/496698
MathSciNet review: 496698
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Duality now plays an important role in the theory of optimum structures but has not been given adequate detailed consideration within this context. The paper makes a limited attempt to satisfy this requirement through a generalization of the associated duality theory by formulating the structural optimization as a fractional program. This provides some new forms for the dual objective function and crystalizes some of the intrinsic problems associated with dual structural programs.

References [Enhancements On Off] (What's this?)

  • [1] W. S. Hemp, Optimum structures, Oxford, 1973
  • [2] P. Bartholomew and A. J. Morris, A unified approach to fully-stressed design, Eng. Optimisation 2, 3-15 (1976)
  • [3] A. B. Templeman, A dual approach to optimum stress design, J. Struct. Mech. 4, 235-257 (1976)
  • [4] P. Bartholomew, A dual bound used for monitoring structural optimisation programs, Eng. Optimization, to appear
  • [5] Olvi Mangasarian, Non-linear programming, McGraw-Hill, 1969
  • [6] R. Jagannathan, Duality in non-linear fractional programming, Z. Operations Research 17, 1-3 (1973)
  • [7] C. R. Bector, Duality in non-linear programming, Z. Operations Research 17, 183-193 (1973)
  • [8] S. Schaible, Parameter-free convex equivalent and dual programs of fractional programming problems, Z. Operations Res. Ser. A-B 18 (1974), A187–A196 (English, with German summary). MR 0351464
  • [9] D. G. Mahajan and M. N. Vartak, Generalization of some duality theorems in nonlinear programming, Math. Programming 12 (1977), no. 3, 293–317. MR 0459636, https://doi.org/10.1007/BF01593799

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 90C30

Retrieve articles in all journals with MSC: 90C30

Additional Information

DOI: https://doi.org/10.1090/qam/496698
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society